MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS000Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the device lot number is not available / not reported.The trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.Section e.1: the initial reporter phone and email are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00064 and 3005172759-2023-00065.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary bilateral functional endoscopic sinus surgery (fess) procedure, the physician felt that the accuracy of the suction devices, a 0° trudi nav suction device (tdns000z / lot# unknown) and a 70° trudi nav suction device (tdns070z / lot# unknown) were off by as much as 2mm.The reporter stated that a shaver that was being used was completely accurate, but the suction devices were not.No other issues with the other devices were reported.Per the reporter, the suction devices were not replaced to continue with the procedure.There was no patient injury reported.On 22-nov-2023, additional information was received.Per the information, the patient tracker did not move and the patient tracker cable was not under tension in relation to the reported issues.Computed tomography (ct) image was used as the primary image.There was no ferromagnetic material placed within the trudi zone.The transmitter of the emitter pad did not move.The emitter pad did not move.The serial number of the trudi system used is 400092.The software version used was 2.3.2.3.Related to the 0° trudi nav suction device, it had been reprocessed less than 10 times in accordance with the sterilization method in the instruction for use (ifu).When the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor.The suction device was plugged in after registration.The reported inaccuracy was determined by touching known anatomy.The crosshairs did not turn yellow.Based on the additional information received on 22-nov-2023, the reported event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 06-dec-2023.[additional information]: on 06-dec-2023, additional information was received.The information indicated that the lot numbers for the two suction devices are not available.The two complaint devices are also not available for return.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00065.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 0 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18279612
Report Number3005172759-2023-00064
Device Sequence Number15127463
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public10705031245877
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS000Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI NAVIGATION SYSTEM
Patient SexUnknown